Alert archive / Illinois / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 63, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Aug 10, 2021, 6:55 PM CDT for Cook County, DuPage County, Will County, Illinois. It was in force for 95 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2021, 6:55 PM CDT (23:55 UTC)
- Expired
- Aug 10, 2021, 8:30 PM CDT
- In force
- 95 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Cook County, IL, DuPage County, IL, Will County, IL
The radar
The Chicago radar (KLOT), 31 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 7:35 PM CDT | TSTM WND DMG | Oakbrook Terrace, IL | POWER LINE DOWNED NEAR MIDWEST ROAD AND BUTTERFIELD ROAD IN OAK BROOK. TIME ESTIMATED BY RADAR. |
| Aug 10, 7:48 PM CDT | TSTM WND DMG | 1 Nnw Hometown, IL | PUBLIC REPORT OF A 6 INCH DIAMETER LIMB DOWN BLOCKING 83RD AND CICERO IN OAK LAWN. |
| Aug 10, 7:49 PM CDT | TSTM WND GST 60 | 3 Sw Midway Airport, IL | COOPERATIVE OBSERVER REPORTS 60 MPH GUST NEAR CHICAGO MIDWAY AIRPORT. |
| Aug 10, 7:50 PM CDT | TSTM WND DMG | 1 Nw West Ridge - Chica, IL | TREE DOWNED NEAR KEDZIE AVENUE AND TOUHY AVENUE IN CHICAGO. TIME ESTIMATED BY RADAR. |
| Aug 10, 7:53 PM CDT | TSTM WND DMG | 2 Nnw Shorewood, IL | REPORT OF DOWNED TREE BRANCHES ON SOUTH RIVER ROAD IN PLAINFIELD. TIME ESTIMATED BY RADAR. |
| Aug 10, 7:55 PM CDT | TSTM WND DMG | Rogers Park - Chicago, IL | PHOTO SHARED VIA SOCIAL MEDIA OF LARGE BRANCH BLOCKING ROADWAY IN ROGERS PARK, CHICAGO. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 3:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3933 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
077
WUUS53 KLOT 102355
SVRLOT
ILC031-043-197-110130-
/O.NEW.KLOT.SV.W.0063.210810T2355Z-210811T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
655 PM CDT Tue Aug 10 2021
The National Weather Service in Chicago has issued a
* Severe Thunderstorm Warning for...
Northern Will County in northeastern Illinois...
DuPage County in northeastern Illinois...
Cook County in northeastern Illinois...
* Until 830 PM CDT.
* At 654 PM CDT, severe thunderstorms were located along a line
extending from near Maple Park to near Newark, moving east at 35
mph. This storm produced a 58 mph gust at Aurora Airport in Sugar
Grove.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Chicago, Aurora, Joliet, Naperville, Cicero, Hammond, Evanston,
Bolingbrook, Skokie, Orland Park, Tinley Park, Oak Lawn, Berwyn,
Wheaton, Oak Park, Downers Grove, Elmhurst, Lombard, Carol Stream
and Romeoville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4146 8825 4147 8825 4190 8826 4190 8792
4204 8767 4198 8765 4196 8763 4196 8764
4190 8762 4190 8760 4188 8762 4183 8760
4173 8752 4146 8753
TIME...MOT...LOC 2354Z 266DEG 32KT 4184 8855 4150 8854
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
OEMC zones...SEVERE THUNDERSTORM WARNING.
1...2...3...4...5...6...7...8...9...10...11...and 12.
$$
FRIEDLEIN6 follow-up statements
331
WWUS53 KLOT 110020
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
720 PM CDT Tue Aug 10 2021
ILC031-043-197-110130-
/O.CON.KLOT.SV.W.0063.000000T0000Z-210811T0130Z/
Will IL-DuPage IL-Cook IL-
720 PM CDT Tue Aug 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN WILL...DUPAGE AND COOK COUNTIES...
At 720 PM CDT, severe thunderstorms were located along a line
extending from Batavia to near Shorewood, moving east at 35 mph. The
strongest winds are moving into southern DuPage County, as well as
with another storm moving toward Joliet.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Chicago, Aurora, Joliet, Naperville, Cicero, Hammond, Evanston,
Bolingbrook, Skokie, Orland Park, Tinley Park, Oak Lawn, Berwyn,
Wheaton, Oak Park, Downers Grove, Elmhurst, Lombard, Carol Stream and
Romeoville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4146 8825 4147 8825 4190 8826 4190 8792
4204 8767 4198 8765 4196 8763 4196 8764
4190 8762 4190 8760 4188 8762 4183 8760
4173 8752 4146 8753
TIME...MOT...LOC 0020Z 266DEG 32KT 4185 8828 4151 8828
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
OEMC zones...SEVERE THUNDERSTORM WARNING.
1...2...3...4...5...6...7...8...9...10...11...and 12.
$$
FRIEDLEIN354
WWUS53 KLOT 110050
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
750 PM CDT Tue Aug 10 2021
ILC031-043-197-110130-
/O.CON.KLOT.SV.W.0063.000000T0000Z-210811T0130Z/
Will IL-DuPage IL-Cook IL-
750 PM CDT Tue Aug 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN WILL...DUPAGE AND COOK COUNTIES...
At 749 PM CDT, severe thunderstorms were located along a line
extending from Elmhurst to Lansing, moving east at 40 mph.
Additional severe storms were near Plainfield moving east toward
Romeoville and Bolingbrook.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Chicago, Aurora, Joliet, Naperville, Cicero, Hammond, Evanston,
Bolingbrook, Skokie, Orland Park, Tinley Park, Oak Lawn, Berwyn,
Wheaton, Oak Park, Downers Grove, Elmhurst, Lombard, Carol Stream and
Romeoville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4146 8825 4147 8825 4190 8826 4190 8792
4204 8767 4198 8765 4196 8763 4196 8764
4190 8762 4190 8760 4188 8762 4183 8760
4173 8752 4146 8753
TIME...MOT...LOC 0049Z 256DEG 36KT 4189 8777 4158 8754
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
OEMC zones...SEVERE THUNDERSTORM WARNING.
1...2...3...4...5...6...7...8...9...10...11...and 12.
$$
FRIEDLEIN831
WWUS53 KLOT 110101
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
801 PM CDT Tue Aug 10 2021
ILC031-043-197-110130-
/O.CON.KLOT.SV.W.0063.000000T0000Z-210811T0130Z/
Will IL-DuPage IL-Cook IL-
801 PM CDT Tue Aug 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN WILL...SOUTHERN DUPAGE AND COOK COUNTIES...
At 801 PM CDT, severe thunderstorms were located along a line
extending from Humboldt Park to Riverdale, moving east at 30 mph.
These storms have a history of producing wind damage, including Oak
Brook.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Chicago, Aurora, Joliet, Naperville, Cicero, Hammond, Evanston,
Bolingbrook, Skokie, Orland Park, Tinley Park, Oak Lawn, Berwyn,
Wheaton, Oak Park, Downers Grove, Elmhurst, Lombard, Romeoville and
Plainfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4146 8825 4147 8825 4184 8826 4190 8792
4204 8767 4198 8765 4196 8763 4196 8764
4190 8762 4190 8760 4188 8762 4183 8760
4173 8752 4146 8753
TIME...MOT...LOC 0101Z 259DEG 26KT 4191 8771 4166 8764
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
OEMC zones...SEVERE THUNDERSTORM WARNING.
1...2...3...4...5...6...7...8...9...10...11...and 12.
$$
FRIEDLEIN563
WWUS53 KLOT 110106
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
806 PM CDT Tue Aug 10 2021
ILC031-043-197-110130-
/O.CON.KLOT.SV.W.0063.000000T0000Z-210811T0130Z/
Will IL-DuPage IL-Cook IL-
806 PM CDT Tue Aug 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN WILL...SOUTHEASTERN DUPAGE AND COOK COUNTIES...
At 805 PM CDT, severe thunderstorms were located along a line
extending from Lincoln Park to near Riverdale, moving east at 30
mph. These storms have a history of producing severe winds. These
will be crossing the city of Chicago through 820 PM.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Chicago, Joliet, Naperville, Cicero, Hammond, Evanston, Bolingbrook,
Skokie, Orland Park, Tinley Park, Oak Lawn, Berwyn, Wheaton, Oak
Park, Downers Grove, Elmhurst, Lombard, Romeoville, Calumet City and
Woodridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4146 8809 4186 8813 4190 8792 4204 8767
4198 8765 4196 8763 4196 8764 4191 8769
4190 8762 4190 8760 4188 8762 4183 8760
4173 8752 4146 8753
TIME...MOT...LOC 0105Z 258DEG 26KT 4192 8766 4167 8761
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
OEMC zones...SEVERE THUNDERSTORM WARNING.
1...2...3...4...5...6...7...8...9...10...11...and 12.
$$
FRIEDLEIN800
WWUS53 KLOT 110114
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
814 PM CDT Tue Aug 10 2021
ILC043-110123-
/O.CAN.KLOT.SV.W.0063.000000T0000Z-210811T0130Z/
DuPage IL-
814 PM CDT Tue Aug 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DUPAGE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Illinois.
LAT...LON 4146 8797 4161 8787 4187 8781 4191 8768
4190 8762 4190 8760 4188 8762 4183 8760
4173 8752 4146 8753
TIME...MOT...LOC 0113Z 267DEG 30KT 4192 8758 4165 8759
$$
ILC031-197-110130-
/O.CON.KLOT.SV.W.0063.000000T0000Z-210811T0130Z/
Will IL-Cook IL-
814 PM CDT Tue Aug 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL WILL AND SOUTHEASTERN COOK COUNTIES...
At 813 PM CDT, severe thunderstorms were located along a line
extending from near Navy Pier Harvey, moving east at 35 mph. The
most severe winds are now passing through southern parts of the city
of Chicago. These storms do have a history of producing severe wind
gusts and wind damage.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Chicago, Cicero, Hammond, Orland Park, Tinley Park, Oak Lawn, Berwyn,
Oak Park, Calumet City, Chicago Heights, West Town, Englewood,
Chicago Lawn, South Shore, Roseland, Bridgeport, Chicago Loop, South
Lawndale, Midway Airport and Austin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4146 8797 4161 8787 4187 8781 4191 8768
4190 8762 4190 8760 4188 8762 4183 8760
4173 8752 4146 8753
TIME...MOT...LOC 0113Z 267DEG 30KT 4192 8758 4165 8759
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
OEMC zones...SEVERE THUNDERSTORM WARNING.
3...4...5...6...7...8...9...10...11...and 12.
$$
FRIEDLEIN615
WWUS53 KLOT 110123
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
823 PM CDT Tue Aug 10 2021
ILC031-197-110133-
/O.EXP.KLOT.SV.W.0063.000000T0000Z-210811T0130Z/
Will IL-Cook IL-
823 PM CDT Tue Aug 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WILL AND SOUTHEASTERN
COOK COUNTIES WILL EXPIRE AT 830 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds over 35 mph are still likely through 845 PM in parts of
central and southern Cook County.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Illinois. A Severe Thunderstorm Watch also remains in
effect until 200 AM CDT for northwestern Indiana.
LAT...LON 4146 8797 4161 8787 4187 8781 4191 8768
4190 8762 4190 8760 4188 8762 4183 8760
4173 8752 4146 8753
TIME...MOT...LOC 0123Z 266DEG 32KT 4193 8747 4166 8748
$$
FRIEDLEINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:30 PM CDT, 25 minutes earlier.
Area forecast discussion, Aug 10, 6:30 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
630 PM CDT Tue Aug 10 2021
.SHORT TERM...
245 PM CDT
Through Wednesday Morning...
As anticipated, thunderstorms are erupting within two areas in
Iowa - the first near a subtle mesoscale convective vortex just
north of the IA/MO state line, and the second along a northwestern
wind shift in northeastern Iowa. The storms have been explosive
in growth, as evident by one storm producing 1" hail report within
15 minutes of the the first lightning strike. Such behavior is
not surprising given extreme instability in place, with surface
dew points in the lower 80s(!), surface temperatures in the upper
80s to lower 90s, and mid-level lapse rates of 8.3 K/km supporting
RAP-analyzed MLCAPE of 4500-5000 J/kg. While deep-layer shear will
remain less than we normally expect for organized severe weather
episodes, extreme instability often "picks up the slack."
Accordingly, any storm that develops today will almost certainly
become severe with a threat for all severe hazards (damaging hail,
destructive winds, and brief tornadoes). The greatest threat
appears to be damaging winds strong enough to uproot trees given
such extreme instability but weak shear (e.g. top-heavy cores as
well as potential to "grow upscale" via the amalgamation of beefy
cold pools). We already see signs of an organized line developing
in northeastern Iowa, which itself may turn east to southeast
into northern Illinois this evening. Finally, while low-level
shear will be less than yesterday, plentiful low-level moisture as
well as extreme low-level stretching potential will nevertheless
keep the threat for tornadoes present, albeit favoring brief
touchdowns rather than those that carry long tracks. The timeframe
of greatest concern remains 6 to 11 PM CDT.
Tonight through Wednesday morning, a stout 35-40 kt 850 mb low-
level jet will develop and point into eastern Iowa and northern
Illinois atop a convectively-generated outflow boundary. Depending
on where the boundary stalls tonight (e.g. where will LFCs be
breached?), regenerating thunderstorms are likely somewhere in the
Lower Great Lakes. Where storms to redevelop, concern is high
that an axis of hefty rainfall totals and hence flash flooding
will occur considering ample instability to take advantage of
PWATs > 2". In these situation, total rainfall amounts can easily
exceed 6 inches. Confidence in exactly where such rainfall totals
may occur, however, remains low. If you had to twist our arms,
we'd say areas along and south of a line from Dixon to Kankakee
have the highest threat for flash flooding tonight into Wednesday
morning (looking at midnight to 10 AM or so).
One final note - heat index values are currently 105 to 110
across the area. Take frequent breaks and stay hydrated if
outdoors.
Borchardt
&&
.LONG TERM...
334 PM CDT
Wednesday afternoon and Wednesday night...
The forecast for Wednesday is repeat of Tuesday, with concerns again
centering on heat and thunderstorms in the warm, moist and unsettled
weather pattern.
Following morning convection in the region, it appears the early to
mid afternoon will be a period of drying/subsidence ahead of
stronger mid level flow and an approaching cold front. Forecasted
925 mb temperatures and surface dewpoints look to be just a tad
lower than today. Having widespread 105-110 heat indices today, feel
like while we look to take a tip downward and may have lingering
cloud cover, the several days of uncomfortable weather support
another Heat Advisory Wednesday afternoon.
Concern will then shift to the longwave trough over the upper
Midwest that will steer a cold front toward the upper/mid
Mississippi Valley late Wednesday. Convective initiation is likely
along the front in another extremely buoyant airmass. It is still
unclear on the convective coverage, but it seems favorable that this
activity will again approach the local area late afternoon and
evening. This would support a higher end wind threat should factors
come together, and this will be a period to watch.
The front will not fly on through, therefore we will need to watch
for additional training thunderstorms Wednesday night which will
pose a flooding threat.
KMD
Thursday through Monday...Previous forecast discussion
unchanged...Capping will remain a limiting factor in convective
coverage on Thursday as larger-scale forcing will be confined to the
mid-level wave brushing the area. However, modest deep layer shear
up to 25 knots within a highly unstable environment conditional upon
breaking the cap warrants chance PoPs and a mention of severe storm
potential through most of this period. This is particularly the case
Thursday afternoon across the south half of the CWA.
South of the boundary on Thursday, very humid conditions will
persist, with afternoon heat index values possibly surpassing 100F.
Thursday night and Friday: A slow-moving cold front will shift south
across the forecast area, with convective potential at any given
time mainly tied to the location of the front. Guidance has slowed
the progression of the front, resulting in the introduction of low
chance of thunderstorms across the south half of the CWA through the
day (but especially the afternoon) on Friday. Drier profiles behind
Thursday's potential storms reduces afternoon heat concerns as well
as coverage of storms.
Saturday through Monday: High pressure will build across the region
through the weekend and into early next week, bringing dry weather
along with cooler and much less humid conditions.
Kluber
&&
.AVIATION...
For the 00Z TAFs...
630 PM...Primary forecast concern is thunderstorm chances this
evening, Wednesday morning and again Wednesday afternoon/evening.
A line of thunderstorms will move across northern IL and the
terminals over the next few hours. Wind gusts in the 30-40kt range
will be possible with these storms along with ifr cigs/vis with
heavy rain. Isolated thunderstorms will be possible ahead of the
line of storms. Trends become uncertain for thunderstorms
overnight into Wednesday morning. Its possible that new convection
will develop further south across central IL tonight and may
remain generally south of the terminals into Wednesday morning.
Given low confidence, opted to maintain current prob mention for
now. A lull is expected from late morning through mid afternoon
and then there will be another period of possible thunderstorms
from late afternoon across northwest IL through mid evening across
the Chicago terminals. There seems to be a consensus from the
models for this time period and opted to include prob mention with
this forecast.
Other concerns will be gusty south/southwest winds this evening
and again Wednesday. Some mvfr cigs will be possible at times, but
confidence too low to include with this forecast. cms
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
ILZ012-ILZ013-ILZ019-ILZ020-ILZ021-ILZ023-ILZ032-ILZ033-
ILZ039-ILZ103-ILZ104-ILZ105-ILZ106-ILZ107-ILZ108 until 7 PM
Tuesday.
Heat Advisory...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
ILZ012-ILZ013-ILZ019-ILZ020-ILZ021-ILZ023-ILZ032-ILZ033-
ILZ039-ILZ103-ILZ104-ILZ105-ILZ106-ILZ107-ILZ108...noon
Wednesday to 7 PM Wednesday.
IN...Heat Advisory...INZ001-INZ002-INZ010-INZ011-INZ019 until 7 PM
Tuesday.
Heat Advisory...INZ001-INZ002-INZ010-INZ011-INZ019...noon
Wednesday to 7 PM Wednesday.
LM...None.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Aug 10, 3:09 PM CDT, 3 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
309 PM CDT Tue Aug 10 2021
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-112015-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
309 PM CDT Tue Aug 10 2021 /409 PM EDT Tue Aug 10 2021/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Limited Tornado risk.
Limited hail risk...up to 1 inch in diameter.
Elevated damaging wind risk...up to 70.
Limited Flooding Risk.
Significant Excessive Heat Risk.
DISCUSSION...
Thunderstorms developing across eastern Iowa and will track
across the area this evening. Each storm will be capable of
producing winds strong enough to uproot trees, damaging hail,
brief tornadoes, and torrential downpours. The primary
thunderstorm threat will be between 6 and 11 PM CDT.
Dangerous heat will continue this afternoon with heat related
illness probable after 30 minutes of being in direct sunlight.
Additional thunderstorms may develop after midnight and produce
torrential downpours with a threat for flash flooding. At this
point, it appears such renewed thunderstorms will be south of
Interstate 80.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Wednesday...
Limited Severe Thunderstorm Risk.
Elevated Excessive Heat Risk.
Limited Non Thunderstorm Wind Risk.
Thursday...
Limited Severe Thunderstorm Risk.
Elevated Excessive Heat Risk.
Friday...
Elevated Thunderstorm Risk.
DISCUSSION:
Warm and humid conditions will persist Wednesday and Thursday,
with afternoon heat indices possibly surpassing 105 F during the
afternoon.
Another round of strong to severe storms may occur Wednesday
evening.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed this evening and overnight.
GENERAL STORM MOTION OF THE DAY:
Moving toward the east at 40 mph.
LMZ740>745-112015-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
309 PM CDT Tue Aug 10 2021
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Limited hail risk...up to 1 inch in diameter.
Limited thunderstorm wind gust risk...up to 60 kt.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Wednesday...
Hazardous conditions for small craft may occur.
Limited Severe Thunderstorm Risk.
Thursday...
Limited Severe Thunderstorm Risk.
Friday...
Limited Thunderstorm Risk.
Borchardt
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Local storm report, Aug 10, 6:33 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
633 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST 1 NNW ROCHELLE 41.94N 89.07W
08/10/2021 M58 MPH OGLE IL PUBLIC
PRIVATE WEATHER STATION REPORTED 58 MPH GUST
IN NORTHWEST ROCHELLE.
&&
WSLLocal storm report, Aug 10, 6:41 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
641 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG 1 N ROCKFORD 42.29N 89.09W
08/10/2021 WINNEBAGO IL BROADCAST MEDIA
TREE DOWNED ON POWERLINES ALONG AUBURN
STREET NEAR RIDGE AVENUE. TIME ESTIMATED BY
RADAR.
&&
WSLLocal storm report, Aug 10, 6:42 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
642 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND GST ROCKFORD AIRPORT 42.20N 89.10W
08/10/2021 M55 MPH WINNEBAGO IL OFFICIAL NWS OBS
RECORDED AT THE ROCKFORD ASOS.
&&
LBCLocal storm report, Aug 10, 6:45 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
645 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST 2 SSW ROCHELLE 41.89N 89.08W
08/10/2021 E56 MPH OGLE IL AWOS
RECORDED AT THE ROCHELLE AWOS.
&&
LBCLocal storm report, Aug 10, 6:46 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
646 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG ROCKTON 42.46N 89.07W
08/10/2021 WINNEBAGO IL PUBLIC
PHOTO SHARED VIA SOCIAL MEDIA SHOWS LARGE
BRANCH DOWNED IN ROCKTON AREA.
&&
WSLLocal storm report, Aug 10, 6:51 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
651 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 2 N BELVIDERE 42.29N 88.85W
08/10/2021 E0.88 INCH BOONE IL PUBLIC
RELAYED VIA WINNEBAGO EMA.
&&
LBCThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:18 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 42 min |
| Aug 9, 8:21 PM CDT | Special Marine Warning | LOT | 114 min | |
| Aug 9, 9:19 PM CDT | Special Weather Statement | LOT | Grundy | 26 min |
| Aug 9, 9:30 PM CDT | Tornado Warning | LOT | Kankakee, Will | 45 min |
| Aug 9, 10:06 PM CDT | Tornado Warning | LOT | Will | 54 min |
| Aug 9, 10:12 PM CDT | Special Marine Warning | LOT | 2 hr | |
| Aug 10, 3:07 PM CDT | Heat Advisory | LOT | Boone, Cook, DeKalb, DuPage, Ford, Grundy and 12 more | 28 hr |
| Aug 10, 5:21 PM CDT | Special Weather Statement | LOT | Lee, Ogle, Winnebago | 54 min |
| Aug 10, 5:39 PM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle, Winnebago | 81 min |
| Aug 10, 6:10 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, LaSalle, Lee | 65 min |
| Aug 10, 6:16 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, McHenry | 74 min |
| Aug 10, 6:34 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Kane, Lake, McHenry | 86 min |
| Aug 10, 6:38 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kane, Kendall | 82 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.